Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 15, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at May 21, 2008, 2:11 PM MST. It took effect at May 22, 2008, 10:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2008, 2:11 PM MST (21:11 UTC)
- In effect from
- May 22, 2008, 10:00 AM MST
- Expired
- May 22, 2008, 9:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 212111 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 211 PM MST WED MAY 21 2008 AZZ035-220400- /O.UPG.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/ /O.NEW.KTWC.HW.W.0001.080521T2111Z-080522T0400Z/ /O.NEW.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/ COCHISE COUNTY- 211 PM MST WED MAY 21 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL CONTINUE TO MOVE INTO ARIZONA THIS AFTERNOON...RESULTING IN VERY WINDY CONDITIONS ACROSS COCHISE COUNTY. THIS SYSTEM WILL BRING SUSTAINED SOUTHWEST WINDS BETWEEN 35 TO 45 MPH WITH GUSTS TO 60 MPH INTO THE EVENING HOURS. THEREFORE...A HIGH WIND WARNING HAS BEEN ISSUED THROUGH 9 PM MST THIS EVENING. THESE WINDS WILL ALSO PRODUCE LOCALIZED DUST STORMS...WHICH WILL BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE. LOCATIONS ESPECIALLY VULNERABLE TO BLOWING DUST ARE ALONG INTERSTATE 10 AND STATE HIGHWAYS 186 AND 191 IN COCHISE COUNTY NEAR THE WILLCOX PLAYA. THIS LOW PRESSURE SYSTEM WILL REMAIN CENTERED TO OUR NORTH THURSDAY RESULTING IN A CONTINUATION OF STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE AREA WITH GUSTS AS HIGH AS 50 MPH. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED THURSDAY FROM 10 AM MST TO 9 PM MST FOR COCHISE COUNTY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ AZZ019-029-030-032>034-220400- /O.NEW.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/ /O.CON.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 211 PM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL CONTINUE TO MOVE INTO ARIZONA THIS AFTERNOON...RESULTING IN VERY WINDY CONDITIONS ACROSS THE AREA. THIS SYSTEM WILL BRING SUSTAINED SOUTHWEST WINDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 50 MPH INTO THE EVENING HOURS. THEREFORE...A WIND ADVISORY REMAINS IN EFFECT FOR FOR GRAHAM...GREENLEE...SOUTHEAST PINAL...PIMA AND SANTA CRUZ COUNTIES UNTIL 9 PM MST THIS EVENING. THIS LOW PRESSURE SYSTEM WILL REMAIN CENTERED TO OUR NORTH THURSDAY RESULTING IN A CONTINUATION OF STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE AREA WITH GUSTS AS HIGH AS 50 MPH. THEREFORE...A WIND ADVISORY HAS BEEN ISSUED THURSDAY FROM 10 AM MST TO 9 PM MST FOR GRAHAM...GREENLEE...SOUTHEAST PINAL...EASTERN AND CENTRAL PIMA...COCHISE AND SANTA CRUZ COUNTIES. THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST...WHICH CAN BRIEFLY REDUCE VISIBILITIES TO BELOW A HALF MILE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ031-220400- /O.CON.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/ WESTERN PIMA COUNTY- 211 PM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN WILL CONTINUE TO MOVE INTO ARIZONA THIS AFTERNOON...RESULTING IN VERY WINDY CONDITIONS ACROSS THE AREA. THIS SYSTEM WILL BRING SUSTAINED SOUTHWEST WINDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 50 MPH INTO THE EVENING HOURS. THEREFORE...A WIND ADVISORY REMAINS IN EFFECT FOR WESTERN PIMA COUNTY UNTIL 9 PM MST THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
6 follow-up statements
000 WWUS75 KTWC 220139 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 639 PM MST WED MAY 21 2008 AZZ035-220400- /O.CAN.KTWC.HW.W.0001.000000T0000Z-080522T0400Z/ /O.EXA.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/ /O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/ COCHISE COUNTY- 639 PM MST WED MAY 21 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. EXPECT SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH THE REMAINDER OF THIS EVENING. WINDS WILL GRADUALLY DECREASE THROUGH THE REST OF TONIGHT. STRONG AND GUSTY WINDS ARE FORECAST TO RETURN THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ029-032-033-220400- /O.CAN.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/ /O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 639 PM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS THIS EVENING. THUS THE WIND ADVISORY PREVIOUSLY IN EFFECT UNTIL 9 PM MST THIS EVENING HAS BEEN CANCELLED. HOWEVER...STRONG AND GUSTY WINDS WILL RETURN THURSDAY. THUS A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. $$ AZZ031-220245- /O.CAN.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/ WESTERN PIMA COUNTY- 639 PM MST WED MAY 21 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. $$ AZZ019-030-034-220400- /O.CON.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/ /O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY- 639 PM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. EXPECT SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH THIS EVENING. WINDS WILL GRADUALLY DECREASE THROUGH THE REST OF TONIGHT BUT RETURN THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 220406 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 906 PM MST WED MAY 21 2008 AZZ019-030-034-035-221300- /O.EXP.KTWC.WI.Y.0014.000000T0000Z-080522T0400Z/ /O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 906 PM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY ISSUED EARLIER FOR NORTHERN GREENLEE COUNTY...THE UPPER GILA RIVER VALLEY...SANTA CRUZ AND COCHISE COUNTIES WAS ALLOWED TO EXPIRE AT 9 PM MST. EXPECT OCCASIONALLY GUSTY SOUTHWEST WINDS TO CONTINUE THROUGH THE REST OF TONIGHT THOUGH SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA. AN UNSEASONABLY DEEP TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE AREA THURSDAY. STRONG SOUTHWEST WINDS WILL RETURN THURSDAY MORNING AND CONTINUE INTO THURSDAY EVENING. THUS A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ029-032-033-221300- /O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/ SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 906 PM MST WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. AN UNSEASONABLY DEEP TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE AREA THURSDAY. STRONG SOUTHWEST WINDS WILL RETURN THURSDAY MORNING AND CONTINUE INTO THURSDAY EVENING. THUS A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST THURSDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 221000 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 300 AM MST THU MAY 22 2008 AZZ019-029-030-032>034-230400- /O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 300 AM MST THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN AND NORTHERN ARIZONA WILL RESULT IN YET ANOTHER VERY WINDY DAY ACROSS ALL OF SOUTHEAST ARIZONA. INITIALLY WINDS WILL BE OUT OF THE SOUTHWEST BETWEEN 10 TO 20 MPH THIS MORNING...THEN INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH BY LATE MORNING AND PERSIST INTO THE EVENING HOURS. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...WHICH CAN BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE AT TIMES. IN ADDITION TO THE REDUCED VISIBILITIES...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION ON THE ROADWAYS TODAY. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ035-230400- /O.CON.KTWC.WI.Y.0015.080522T1700Z-080523T0400Z/ COCHISE COUNTY- 300 AM MST THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST THIS EVENING. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN AND NORTHERN ARIZONA WILL RESULT IN YET ANOTHER VERY WINDY DAY ACROSS ALL OF SOUTHEAST ARIZONA. INITIALLY WINDS WILL BE OUT OF THE SOUTHWEST BETWEEN 15 TO 25 MPH THIS MORNING...THEN INCREASE TO 30 TO 40 MPH WITH GUSTS TO 50 MPH BY LATE MORNING AND PERSIST INTO THE EVENING HOURS. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...WHICH CAN BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE AT TIMES. LOCATIONS ESPECIALLY VULNERABLE TO BLOWING DUST ARE ALONG INTERSTATE 10 AND STATE HIGHWAYS 186 AND 191 IN COCHISE COUNTY NEAR THE WILLCOX PLAYA. IN ADDITION TO THE REDUCED VISIBILITIES...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION ON THE ROADWAYS TODAY. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 221703 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1003 AM MST THU MAY 22 2008 AZZ019-029-030-032>034-230115- /O.CON.KTWC.WI.Y.0015.000000T0000Z-080523T0400Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1003 AM MST THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN AND NORTHERN ARIZONA WILL RESULT IN ANOTHER WINDY DAY ACROSS ALL OF SOUTHEAST ARIZONA. WINDS WILL BE OUT OF THE SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH AND PERSIST INTO THE EVENING HOURS. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...WHICH CAN BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION ON THE ROADWAYS THROUGH THIS EVENING. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ035-230115- /O.CON.KTWC.WI.Y.0015.000000T0000Z-080523T0400Z/ COCHISE COUNTY- 1003 AM MST THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN AND NORTHERN ARIZONA WILL RESULT IN ANOTHER WINDY DAY ACROSS ALL OF SOUTHEAST ARIZONA. WINDS WILL BE OUT OF THE SOUTHWEST 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH AND PERSIST INTO THE EVENING. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...WHICH CAN BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE AT TIMES. LOCATIONS ESPECIALLY VULNERABLE TO BLOWING DUST ARE ALONG INTERSTATE 10 FROM WILLCOX TO THE NEW MEXICO STATE LINE...AND STATE HIGHWAYS 186 AND 191 NEAR THE WILLCOX PLAYA. IN ADDITION TO THE REDUCED VISIBILITIES...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION ON THE ROADWAYS THROUGH THIS EVENING. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 222155 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 255 PM MST THU MAY 22 2008 AZZ019-029-030-032>034-230400- /O.CON.KTWC.WI.Y.0015.000000T0000Z-080523T0400Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 255 PM MST THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN AND NORTHERN ARIZONA WILL CONTINUE WINDY CONDITIONS ACROSS ALL OF SOUTHEAST ARIZONA THIS EVENING. WINDS WILL BE OUT OF THE SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...WHICH CAN BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION ON THE ROADWAYS THROUGH THIS EVENING. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$ AZZ035-230400- /O.CON.KTWC.WI.Y.0015.000000T0000Z-080523T0400Z/ COCHISE COUNTY- 255 PM MST THU MAY 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE GREAT BASIN AND NORTHERN ARIZONA WILL CONTINUE WINDY CONDITIONS ACROSS ALL OF SOUTHEAST ARIZONA. WINDS WILL BE OUT OF THE SOUTHWEST 30 TO 40 MPH WITH GUSTS TO NEAR 50 MPH AND PERSIST INTO THE EVENING. THESE WINDS WILL PRODUCE AREAS OF BLOWING DUST...WHICH CAN BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE AT TIMES. LOCATIONS ESPECIALLY VULNERABLE TO BLOWING DUST ARE ALONG INTERSTATE 10 FROM WILLCOX TO THE NEW MEXICO STATE LINE...AND STATE HIGHWAYS 186 AND 191 NEAR THE WILLCOX PLAYA. IN ADDITION TO THE REDUCED VISIBILITIES...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION ON THE ROADWAYS THROUGH THIS EVENING. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
000 WWUS75 KTWC 230409 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 909 PM MST THU MAY 22 2008 AZZ019-029-030-032>035-230515- /O.EXP.KTWC.WI.Y.0015.000000T0000Z-080523T0400Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 909 PM MST THU MAY 22 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. EXPECT OCCASIONALLY GUSTY SOUTHWEST WINDS TO CONTINUE THROUGH THE REST OF TONIGHT THOUGH SPEEDS WILL REMAIN BELOW ADVISORY CRITERIA. THUS...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. A DEEP TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE AREA ON FRIDAY. STRONG SOUTHWEST WINDS WILL RETURN ONCE AGAIN FRIDAY MORNING AND THEN CONTINUE THROUGH FRIDAY EVENING...ESPECIALLY OVER FAR SOUTHEAST PORTIONS OF THE AREA IN COCHISE COUNTY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at May 21, 1:45 PM MST, 26 minutes earlier.
Area forecast discussion, May 21, 1:45 PM MST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST WED MAY 21 2008
.SYNOPSIS...AN UNSEASONABLY STRONG TROUGH OF LOW PRESSURE WILL DIG
IN TO WESTERN STATES OVER THE NEXT SEVERAL DAYS. THIS SYSTEM WILL
BRING VERY STRONG AND GUSTY WINDS TO THE AREA THIS AFTERNOON AND
THURSDAY...AS WELL AS MUCH COOLER TEMPERATURES THURSDAY. IN
ADDITION...EXPECT A FEW SHOWERS BY LATE THURSDAY ESPECIALLY UP IN
THE WHITE MOUNTAINS WITH A BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.
&&
.DISCUSSION...OUR WIND EVENT IS WELL UNDERWAY THIS AFTERNOON AND
ACTING AS EXPECTED THUS FAR AS AN UNSEASONABLY STRONG TROUGH DIGS
INTO THE DESERT SOUTHWEST. WIDESPREAD SOUTHWEST SUSTAINED WINDS OF
25-35 MPH AS OF 1 PM WITH GUSTS AS HIGH AS 50 MPH ACROSS PORTIONS OF
COCHISE COUNTY. WE HAVE HAD A FEW REPORTS OF LOCALIZED VISIBILITY
REDUCTIONS ALONG INTERSTATE 10 IN COCHISE COUNTY AS A RESULT OF DUST
COMING OFF THE WILLCOX PLAYA. EXPECT TO SEE AREAS OF BLOWING DUST
THE REMAINDER OF THE AFTERNOON ACROSS THE FORECAST AREA WITH THE
STRONGEST WINDS EXPECTED BETWEEN NOW AND 7 PM. COCHISE COUNTY WILL
FLIRT WITH HIGH WIND WARNING CRITERIA THIS AFTERNOON AND WILL
CONTINUE TO MONITOR THE LATEST OBSERVATIONS FOR POSSIBLE SHORT FUSE
ISSUANCE TO A HIGH WIND WARNING.
AS THIS TROUGH ESTABLISHES ITSELF OVER THE SOUTHWEST...MUCH COOLER
AIR WILL MOVE INTO SOUTHEAST ARIZONA TONIGHT INTO THURSDAY. GIVEN
THE LOCATION OF THE TROUGH AND ASSOCIATED UPPER LEVEL LOW...THE
GRADIENT WILL REMAIN VERY TIGHT ACROSS SOUTHEAST ARIZONA ESPECIALLY
SOUTH AND EAST OF TUCSON WITH WINDS SIMILAR TO TODAY. WILL GO AHEAD
AND ISSUE A WIND ADVISORY FOR THE ENTIRE AREA EXCEPT WESTERN PIMA
COUNTY FOR THURSDAY. MOISTURE WILL GENERALLY REMAIN TO OUR NORTH
THURSDAY WITH THE GREATEST CHANCE OF PRECIPITATION IN THE WHITE
MOUNTAINS. BEST CHANCE OF PRECIPITATION AND THE COOLEST DAYTIME
TEMPERATURES FOR SOUTHEAST ARIZONA AS A WHOLE WILL BE FRIDAY AS THE
UPPER LEVEL LOW AND TROUGH PUSH A BIT FARTHER SOUTH BRINGING LOWER
HEIGHTS AND COOLER MID LEVEL TEMPERATURES. EVEN THOUGH THESE MID
LEVEL TEMPERATURES WILL BE COOLER...WITH SOUTHEAST ARIZONA STILL IN
THE TIGHT BAROCLINIC ZONE ALOFT...THERE WILL BE A BIT OF A MID LEVEL
CAP TO OVERCOME PER THE MODEL SOUNDINGS ON FRIDAY. HOWEVER...STRONG
JET DYNAMICS SHOULD BE ABLE TO HELP OVERCOME THIS CAP FOR AT LEAST
SOME SHOWER AND THUNDERSTORMS ACTIVITY ESPECIALLY TO THE NORTH AND
POSSIBLY WEST OF TUCSON. TIGHT LOW LEVEL GRADIENTS WILL CONTINUE
FRIDAY AS WELL WITH WINDY CONDITIONS FOR THIS TIME OF YEAR...BUT NOT
QUITE AS STRONG AS TODAY OR TOMORROW.
LATEST 12Z/21 GFS AND ECMWF SLOWLY FILL AND RETROGRADE THIS TROUGH
STARTING THIS WEEKEND WITH DIMINISHING PRECIPITATION CHANCES
SATURDAY...THEN A GRADUAL WARMUP IN TEMPERATURES THROUGH EARLY NEXT
WEEK WITH INCREASING HEIGHTS AND THICKNESSES.
&&
.FIRE WEATHER...AN UNSEASONABLY STRONG DEEP LOW PRESSURE SYSTEM FOR
MAY WILL CONTINUE DROP SOUTH OVER THE GREAT BASIN TONIGHT KEEPING A
TIGHT PRESSURE GRADIENT IN PLACE. SUSTAINED 20 FOOT WIND SPEEDS IN
EXCESS OF 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS MUCH
OF COCHISE COUNTY AS WELL AS NORTHERN PORTIONS OF GREENLEE COUNTY
WHILE THE REMAINDER OF SOUTHEAST ARIZONA WILL SEE WINDS RANGING FROM
30 TO 40 MPH WITH GUSTS AROUND 45 MPH INTO THIS EVENING. COMBINED
WITH RELATIVE HUMIDITY VALUES BELOW 15 PERCENT THE RED FLAG WARNING
WILL CONTINUE THROUGH 9 PM THIS EVENING.
FOR THURSDAY...TEMPERATURES WILL BE COOLER AND SOME MOISTURE WILL
FILTER IN ACROSS SOUTHEAST ARIZONA...HELPING RELATIVE HUMIDITY
VALUES. BUT IT LOOKS LIKE DRY AIR MAY KEEP A FOOTHOLD IN COCHISE
COUNTY AND PORTIONS OF SANTA CRUZ COUNTY AS AFTERNOON RH VALUES ON
THURSDAY ARE EXPECTED TO STILL SIT JUST AT OR A LITTLE UNDER RED
FLAG CRITERIA. SO WILL CONTINUE A FIRE WEATHER WATCH THURSDAY FOR
COCHISE AND SANTA CRUZ COUNTIES IN FIRE WEATHER ZONE 148. EVEN AS
WINDS REMAIN STRONG AND GUSTY AT LEAST THROUGH FRIDAY...INCREASED
MOISTURE (WITH A CHANCE OF SHOWERS AND THUNDERSTORMS) WILL RAISE
MINIMUM RH VALUES OUT OF RED FLAG RANGE.
&&
.AVIATION...MAIN FORECAST CONCERN DURING THE NEXT 24 HOURS WILL BE
WIND SPEEDS AT THE TERMINAL SITES. SURFACE WINDS WILL BE SWLY 20-35
KTS WITH GUSTS OF 35-50 KTS THRU 03Z. THERE IS A CHANCE FOR
VISIBILITIES TO BE REDUCED AT TIMES TO LESS THAN 3SM DUE TO
BLDU...ESPECIALLY AT KDUG. WIND SPEEDS WILL BE DIMINISHING
OVERNIGHT...THEN INCREASING AGAIN THURSDAY MORNING. NOT MUCH IN
CLOUD COVER TO WORRY ABOUT THRU THURSDAY MORNING. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING ZONES 146>148 THROUGH 9 PM.
WIND ADVISORY ZONES 019...029>035 THROUGH 9 PM.
WIND ADVISORY ZONES 19/30/32/33/34/35 10 AM THROUGH 9 PM
THURSDAY.
FIRE WEATHER WATCH ZONES SOUTHERN ZONE 148...COCHISE
AND SANTA CRUZ COUNTIES...THURSDAY MORNING THROUGH THURSDAY
EVENING.
WEATHER.GOV/TUCSONHazardous weather outlook, May 21, 3:24 AM MST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 324 AM MST WED MAY 21 2008 AZZ019-029>033-220400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 324 AM MST WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL CONTINUE TO PUSH THROUGH THE GREAT BASIN AND INTO ARIZONA TODAY...RESULTING IN VERY WINDY CONDITIONS ACROSS ALL OF SOUTHEAST ARIZONA. THIS SYSTEM WILL BRING SUSTAINED SOUTHWEST WINDS OF 5 TO 15 MPH THIS MORNING WILL INCREASE TO BETWEEN 30 TO 40 MPH WITH GUSTS TO 45 TO 50 MPH BY LATE MORNING AND PERSIST INTO THE EVENING HOURS. THEREFORE...A WIND ADVISORY REMAINS IN EFFECT FOR FOR GRAHAM...GREENLEE...SOUTHEAST PINAL AND PIMA COUNTIES FROM 10 AM MST THIS MORNING UNTIL 9 PM MST THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST...WHICH CAN BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE. THE COMBINATION OF THESE WINDS...A DRY AIRMASS IN PLACE OVER THE STATE AND THE VERY HIGH TO EXTREME FIRE DANGER RATING WILL RESULT IN WIDESPREAD RED FLAG CONDITIONS TODAY ACROSS ALL OF SOUTHEAST ARIZONA. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 10 AM MST THIS MORNING THROUGH 9 PM MST THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS LOW PRESSURE SYSTEM WILL RESIDE ACROSS THE DESERT SOUTHWEST THE NEXT COUPLE OF DAYS...RESULTING IN STRONG AND GUSTY WINDS THURSDAY AND FRIDAY AS WELL...ESPECIALLY AREAS EAST OF TUCSON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034-035-220400- SANTA CRUZ COUNTY-COCHISE COUNTY- 324 AM MST WED MAY 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL CONTINUE TO PUSH THROUGH THE GREAT BASIN AND INTO ARIZONA TODAY...RESULTING IN VERY WINDY CONDITIONS ACROSS ALL OF SOUTHEAST ARIZONA. THIS SYSTEM WILL BRING SUSTAINED SOUTHWEST WINDS OF 5 TO 15 MPH THIS MORNING WILL INCREASE TO BETWEEN 30 TO 40 MPH WITH GUSTS TO 50 MPH BY LATE MORNING AND PERSIST INTO THE EVENING HOURS. THEREFORE...A WIND ADVISORY REMAINS IN EFFECT FOR FOR SANTA CRUZ AND COCHISE COUNTIES FROM 10 AM MST THIS MORNING UNTIL 9 PM MST THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST...WHICH CAN BRIEFLY REDUCE VISIBILITIES TO BELOW A QUARTER MILE. LOCATIONS ESPECIALLY VULNERABLE TO BLOWING DUST ARE ALONG INTERSTATE 10 AND STATE HIGHWAYS 186 AND 191 IN COCHISE COUNTY NEAR THE WILLCOX PLAYA. THE COMBINATION OF THESE WINDS...A DRY AIRMASS IN PLACE OVER THE STATE AND THE VERY HIGH TO EXTREME FIRE DANGER RATING WILL RESULT IN WIDESPREAD RED FLAG CONDITIONS TODAY ACROSS ALL OF SOUTHEAST ARIZONA. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 10 AM MST THIS MORNING THROUGH 9 PM MST THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS LOW PRESSURE SYSTEM WILL RESIDE ACROSS THE DESERT SOUTHWEST THE NEXT COUPLE OF DAYS...RESULTING IN STRONG AND GUSTY WINDS THURSDAY AND FRIDAY AS WELL...ESPECIALLY AREAS EAST OF TUCSON. WHILE MOISTURE ASSOCIATED WITH THIS LOW WILL FILTER INTO MOST OF ARIZONA BY THURSDAY...SANTA CRUZ AND COCHISE COUNTIES MAY NOT MOISTEN UP ENOUGH TO RAISE THEIR MINIMUM RELATIVE HUMIDITY VALUES THURSDAY AFTERNOON ABOVE 15 PERCENT. GIVEN THAT STRONG AND GUSTY WINDS ARE EXPECTED THURSDAY...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SANTA CRUZ AND COCHISE COUNTIES WITHIN FIRE WEATHER ZONE 148 THURSDAY MORNING INTO THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:11 PM MST | High Wind Warning | TWC | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.